MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT; MISC ORTHO SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT; MISC ORTHO SURGICAL INSTRUMENT
Model Number 395.921
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, they used the two (2)threaded drill sleeve-short and two (2) self-drilling schanz screw that were cold welded and fused together during an external fixation.The procedure was completed with a minimum delay to get a chance to get back out of the patient and put the screw in.Patient status is unknown.This complaint involves two (2) devices.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: event, concomitant medical products.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted the procedure was completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot: part: 395.921.Lot: 3600967.Manufacturing site: hägendorf.Release to warehouse date: 02.Dec.2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary: it was reported that on (b)(6) 2019, they used the two (2) threaded drill sleeve-short and two (2) self-drilling schanz screw that were cold welded and fused together during an external fixation.The procedure was completed with a minimum delay to get a chance to get back out of the patient and put the screw in.Patient status is unknown.Flow: device interaction/functional.Visual inspection: the 6.0 mm/ 5.0 mm threaded drill sleeve-short (part # 395.921, lot # 3600967, mfg # 02-dec-2010) was received at us cq with the schanz screw stuck within the drill sleeve.Functional test: a functional test was performed and the schanz screw is stuck within the guide sleeve.The 2 devices could not be separated.This is consistent with the reported complaint condition, thus confirming the complaint.The complaint was able to be replicated since the devices cannot be separated.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.The root cause is that the customer cold welded and fused together the drill sleeve and schanz screw during an external fixation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8669014
Report Number2939274-2019-58466
Device Sequence Number2308670
Product Code LXH
UDI-Device Identifier10886982200921
UDI-Public(01)10886982200921
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number395.921
Device Catalogue Number395.921
Device Lot Number3600967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer05/21/2019
06/24/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/18/2019
06/26/2019
Patient Sequence Number1